Aa
Aa
A
A
A
Close
Avatar universal

Problems after Angioplasty

I was a healthy woman at 63. I walked for an hour daily and practiced yoga for the last 35 years. On  the 03.07.2011, I got up with jaw pain coming and going. Considering a check up, I went to hospital emergency. Although my BP and EKG was normal, troponine was slightly elevated. In the evening, while the doctor was checking, I got an attack in front of him. Immediately I got some medicines along with nitroglycerine under the tongue. The pain subsided in 15 minutes. Next day angioplasty was done. They found  a 90% blockage in my RCA. Angioplasty was done and a DES placed immediately.   I came home after a day with prescriptions of Clopidogrel  75mg, Metoprolol tartrate 50 mg, Acetylsalicylic acid 75 mg and Simvastatin 40 mg (my cholesterol was 200 ).Since then I never felt good. Now and then I am having jaw pains. I had been to the emergency twice during the first week, but everything was found to be OK. Sometimes the jaw pain is accompanied with long breaths and some tightness in the chest. These may go away upon rest for an hour, but come back any time. My lips, inner lining of nose or face are often burning. I feel dizzy sometimes and too tired to walk even for five minutes. I am always depressed and worried of having another heart attack. If everything is OK, then what are these symptoms for? The doctor said that the body will take some time to adjust with the new medicines. It is now about a month. I have read that many people are active after one week of angioplasty. Why is it like this for me?
My maternal grand mother's family had coronary artery disease. The docs said it is hereditary.Then my good food habits and regular exercises has no meaning.How can  I prevent another attack? I am mostly vegetarian, and I don't eat butter, cheese etc. My BMI is 25.
7 Responses
Sort by: Helpful Oldest Newest
63984 tn?1385437939
I would question your doctor if you are experiencing a drug reaction.  Sometimes Beta Blockers like Metoprolol can cause symptoms that feel like a heart problem.  Not all Beta Blockers are alike, so perhaps you could try a different one to see if you feel differently.

I understand your discouragement regarding Coronary Artery Disease.  Think of how bad your cholesterol levels would be if you didn't work out and watch your diet.  It took me twelve years to get my cholesterol down to an acceptable level, including changing medications.  I found Vytorin to be the most effective, as it controls both dietary and hereditary cholesterol.  When I had my first blockage twelve years ago, my total cholesterol was over 300, now it is 150.  

I'd continue to question your doctor about your condition, stay active, and try not to get discouraged.

Keep us informed.
Helpful - 0
Avatar universal
Thanks for the reply. Unforfortunately I can't question the doctor before 9th of September. So I have to go through all these till then.
Helpful - 0
Avatar universal
Hi!
It is nice to see that how you are winning the battle against heart disease. After having the attack, stent and weakness as of now, I feel that my life is finished. Please give me some advices. I live in a place where it is difficult to talk to a cardiologist. In case of emergency I can go to the hospital emergency where every time I meet another doctor. These worries are making me worse which are out of my control.
Last night I had chest pain (left side) that went away in about an hour with Nitroglycerine.
They told me to go to the emergency if I have pain after taking two tablets.
Thank You.
Helpful - 0
976897 tn?1379167602
For fast relief of discomfort, it's important to have the right delivery of Nitroglycerine. The spray or pills which dissolve under the tongue are the quickest, they have an effect usually within one minute. Slow release pills or patches can take up to 45 minutes for any effect.
It's also worth remembering the quicker the effect, the least time it lasts. Spray will usually last for 20-40 mins, slow release pills and patches last many hours.
With slow reacting Nitroglycerine, it really is difficult to determine if the Nitroglycerine actually took the pain away or whether it was just coincidence. With a fast reacting Nitroglycerine it's much easier to tell.
Too often tests are run while you are at rest, such as EKG and echo, but many people don't have symptoms at the time and so nothing is picked up. What you should request is a stress echo. They can slowly increase your heart rate using medication and scan your heart during the procedure to see if there are any problems. You are constantly monitored during the scan (EKG/Blood pressure etc) and so it is low risk. This test will almost certainly pick up any problems with your heart if they exist. Twice in the last 4 years, this has been the only test to verify my symptoms, which were even put down as chest muscle pain by one cardiologist.
Helpful - 0
Avatar universal
On 1st Aug, I had jaw pain after walking for 10 mins. I went to the Emergency. They found no problem with EKG and Blood work, but I was admitted for investigation. Next day Stress Test was done. I got jaw pain after 5 mins, but my pulse rate did not rise. So the test was inconclusive. There was another angiography the next day. There was some thing left behind the earlier stent that was diificult to see. So more stents have been placed now. There has been addition of Felodipine and Ranytidine. My Total cholesterol has come down to 3.6 mmol/L, and LDL 2.0. But the dr. didn't reduce the Simvastatin dose. Now I am at home, feeling weak, but the jaw pain is not there. This time the Angiography was done very thoroughly, so I hope for the better. Your support gives me courage and hope. Thank You so much.
Helpful - 0
237039 tn?1264258057
Reading your post is like looking into the mirror.  I went to the ER in 2004 with "symptoms" not any type of heart attack pain and was found that my RCA was blocked. I also had the DES and since that time have suffered with vasospasms.  This has never gone away. Just kept under control with meds.  I can't tell you how many nights I have lost sleep over these spasms.  The Nitro works everytime though.  The beta blocler can slow you down.  I know it is so hard to get motivated to walk, but I have to have that exercise to keep my heart in good shape.

We will always be here to post our experiences.  That has helped me a lot.  I get to have some tests this week for the possibility of mini strokes.  I knew this day would come too. I went partially blind in December 2009 from plaque in a very small artery to my retina.  I was told then that was too close to the brain. Now I have had 2 episodes with temporary numbness on the left side.

I always like to say that I have heart disease. It doesn't have me.

Take care, Ally
Helpful - 0
Avatar universal
I suffered a heart attack in July of 09 due to a blockage in the LAD. It was 99% blocked. I also had another 78% blockage. I was admitted into the hospital. The next day I had a cardiac cath where I received 3 stents. The next day, I had a 2nd cath for the 78% blockage and received 2 more stents. While they were in there they found a branch artery fully blocked, during the angioplasty process the artery tore, which put me into another heart attack on the table. I woke up in CCU 4 hrs later with a total of 11 stents. Smoking for 29 years and having high cholesterol since I was 20 caused the issue along with diet. I was 44 when this happened. I take a beta blocker, Palvix, 325 aspirin and Vytorin everyday. The side effects of the medicines can be trying at times. Dizziness,& fatigue along with muscle pains and body aches are an issue. I just discontinued the Vytorin and the muscle pains are worse. Quality of life needs to always be considered. My cardiologist gets it. Thank god. My life changed forever in 2009.
Helpful - 0
Have an Answer?

You are reading content posted in the Heart Disease Community

Top Heart Disease Answerers
159619 tn?1538180937
Salt Lake City, UT
11548417 tn?1506080564
Netherlands
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Is a low-fat diet really that heart healthy after all? James D. Nicolantonio, PharmD, urges us to reconsider decades-long dietary guidelines.
Can depression and anxiety cause heart disease? Get the facts in this Missouri Medicine report.
Fish oil, folic acid, vitamin C. Find out if these supplements are heart-healthy or overhyped.
Learn what happens before, during and after a heart attack occurs.
What are the pros and cons of taking fish oil for heart health? Find out in this article from Missouri Medicine.
How to lower your heart attack risk.